TIME-INCONSISTENT OPTIMAL CONTROL PROBLEMS AND THE EQUILIBRIUM HJB EQUATION

Authors

    Authors

    J. M. Yong

    Comments

    Authors: contact us about adding a copy of your work at [email protected]

    Abbreviated Journal Title

    Math. Control Relat. Fields

    Keywords

    Time-inconsistent optimal control problem; equilibrium value function; equilibrium Hamilton-Jacobi-Bellman equation; forward-backward; stochastic differential equation; VOLTERRA INTEGRAL-EQUATIONS; PREFERENCES; ECONOMIES; GAMES; Mathematics, Applied; Mathematics

    Abstract

    A general time-inconsistent optimal control problem is considered for stochastic differential equations with deterministic coefficients. Under suitable conditions, a Hamilton-Jacobi-Bellman type equation is derived for the equilibrium value function of the problem. Well-posedness such an equation is studied, and time-consistent equilibrium strategies are constructed. As special cases, the linear-quadratic problem and a generalized Merton's portfolio problem are investigated.

    Journal Title

    Mathematical Control and Related Fields

    Volume

    2

    Issue/Number

    3

    Publication Date

    1-1-2012

    Document Type

    Article

    Language

    English

    First Page

    271

    Last Page

    329

    WOS Identifier

    WOS:000321557000003

    ISSN

    2156-8472

    Share

    COinS
     

    Accessibility Statement

    This item was created or digitized prior to April 24, 2027, or is a reproduction of legacy media created before that date. It is preserved in its original, unmodified state specifically for research, reference, or historical recordkeeping. In accordance with the ADA Title II Final Rule, the University Libraries provides accessible versions of archival materials upon request. To request an accommodation for this item, please submit an accessibility request form.